Boundary conditions for limited area models based on the shallow water equations

Arthur Bousquet, Madalina Petcu, Ming Cheng Shiue, Roger Temam, Joseph Tribbia

Research output: Contribution to journalArticle

4 Scopus citations


A new set of boundary conditions has been derived by rigorousmethods for the shallow water equations in a limited domain. The aim of this article is to present these boundary conditions and to report on numerical simulations which have been performed using these boundary conditions. The new boundary conditions which are mildly dissipative let the waves move freely inside and outside the domain. The problems considered include a one-dimensional shallow water system with two layers of fluids and a two-dimensional inviscid shallow water system in a rectangle.

Original languageEnglish (US)
Pages (from-to)664-702
Number of pages39
JournalCommunications in Computational Physics
Issue number3
Publication statusPublished - Sep 1 2013


All Science Journal Classification (ASJC) codes

  • Physics and Astronomy (miscellaneous)

Cite this